Case Report: Toxic epidermal necrolysis induced by sintilimab in a patient with advanced lung squamous cell carcinoma

Read full text
Authors: Jiaxing Wu, Mingjun Hu, J. Chen, Qingqun Wang, Ailing Wang, Wanli Mao
Cited by: 1
References: 25

Abstract

Background: Sintilimab is an effective PD-1 immune checkpoint inhibitor (ICI) for advanced non-small cell lung cancer (NSCLC). However, it can cause severe immune-related adverse events (irAEs) such as toxic epidermal necrolysis (TEN), a rare hypersensitivity reaction with significant mortality. Reports of Sintilimab-induced TEN are exceedingly rare, making its recognition and management crucial. Case summary: A 60-year-old female with advanced NSCLC developed TEN 3 days after her second dose of Sintilimab. The condition progressed rapidly, with epidermal detachment affecting 85% of her body surface area (BSA). Immediate interventions, including high-dose corticosteroids, intravenous immunoglobulin, meticulous wound care, and infection control, led to gradual recovery. After 39 days of intensive care, the patient was discharged with complete healing of skin lesions and no significant complications. Conclusion: This report highlights the potential for Sintilimab to induce life-threatening TEN, emphasizing the need for vigilant monitoring and prompt intervention during ICIs therapy.

Fields of Study & Subjects

Drug-Induced Adverse Reactions Cancer Immunotherapy and Biomarkers Pharmacovigilance and Adverse Drug Reactions

Publication details

Journal / source
Frontiers in Pharmacology
Publisher
Frontiers Media SA
Volume
17
Pages
1610305–1610305
Publication date
29 January 2026
Language
EN